Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 24, 2018, 2:53 PM EST. It took effect at Nov 25, 2018, 4:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 2:53 PM EST (19:53 UTC)
- In effect from
- Nov 25, 2018, 4:00 PM EST
- Expired
- Nov 26, 2018, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
147 WHUS73 KIWX 241953 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 253 PM EST Sat Nov 24 2018 LMZ043-046-250400- /O.UPG.KIWX.GL.A.0010.181126T0000Z-181126T1200Z/ /O.NEW.KIWX.GL.W.0015.181126T0000Z-181126T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 253 PM EST Sat Nov 24 2018 ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 7 PM Sunday to 10 AM EST Monday. The Gale Watch is no longer in effect. * WINDS...Northwest winds 25 to 30 knots with gusts up to 40 knot gales. * WAVES...2-4 feet Sunday building to 10 to 14 feet Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
8 follow-up statements
162 WHUS73 KIWX 250320 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1020 PM EST Sat Nov 24 2018 LMZ043-046-251130- /O.CON.KIWX.GL.W.0015.181126T0000Z-181126T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1020 PM EST Sat Nov 24 2018 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WINDS...North to northeast gales to 35 knots shifting to the north northwest late Sunday night into Monday morning. Gusts to 45 knot gales Sunday night, and to 40 knot gales Monday morning. * WAVES...Building to 3 to 5 feet Sunday morning, then to 10 to 14 feet occasionally to 18 feet Sunday night and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
737 WHUS73 KIWX 250939 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 439 AM EST Sun Nov 25 2018 LMZ043-046-251745- /O.EXT.KIWX.GL.W.0015.181125T2100Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 AM EST Sun Nov 25 2018 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... * WINDS...North to northeast gales to 35 knots shifting to the north northwest late Sunday night into Monday morning. Gusts to 45 knot gales Sunday night, and to 40 knot gales Monday morning. * WAVES...Building to 3 to 5 feet today, then 12 to 16 feet occasionally to 20 feet Sunday night and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
749 WHUS73 KIWX 251531 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 AM EST Sun Nov 25 2018 LMZ043-046-252345- /O.CON.KIWX.GL.W.0015.181125T2100Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 AM EST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... * WINDS...North to northeast gales to 35 knots shifting to the north northwest late Sunday night into Monday morning. Gusts to 45 knot gales Sunday night, and to 40 knot gales Monday morning. * WAVES...Building to 3 to 5 feet today, then 12 to 16 feet occasionally to 20 feet Sunday night and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
232 WHUS73 KIWX 252000 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 300 PM EST Sun Nov 25 2018 LMZ043-046-260400- /O.CON.KIWX.GL.W.0015.181125T2100Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 300 PM EST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North to northeast gales to 35 knots shifting to the north northwest late Sunday night into Monday morning. Gusts to 45 knot gales Sunday night, and to 40 knot gales Monday morning. * WAVES...Building to 3 to 5 feet today, then 12 to 16 feet occasionally to 20 feet Sunday night and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
359 WHUS73 KIWX 260311 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1011 PM EST Sun Nov 25 2018 LMZ043-046-261115- /O.CON.KIWX.GL.W.0015.000000T0000Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1011 PM EST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North to northeast gales to 35 knots shifting to the north northwest late Sunday night into Monday morning. Gusts to 45 knot gales Sunday night, and to 40 knot gales Monday morning. * WAVES...Building to 3 to 5 feet today, then 12 to 16 feet occasionally to 20 feet Sunday night and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
908 WHUS73 KIWX 260838 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 338 AM EST Mon Nov 26 2018 LMZ043-046-261645- /O.CON.KIWX.GL.W.0015.000000T0000Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 AM EST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...North gales to 35 knots shifting to the northwest this morning. Gusts to 45 knot gales this morning. Winds northwest to 30 knots this afternoon. A small craft advisory will likely be issued once the gale warning has expired. * WAVES...10 to 14 feet occasionally to 18 feet today, then 6 to 10 feet tonight occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
884 WHUS73 KIWX 261526 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1026 AM EST Mon Nov 26 2018 LMZ043-046-261800- /O.CON.KIWX.GL.W.0015.000000T0000Z-181126T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1026 AM EST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...North gales to 35 knots shifting to the northwest this morning. Gusts to 45 knot gales this morning. Winds northwest to 30 knots this afternoon. A small craft advisory will likely be issued once the gale warning has expired. * WAVES...10 to 14 feet occasionally to 18 feet today, then 6 to 10 feet tonight occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
671 WHUS73 KIWX 261604 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1104 AM EST Mon Nov 26 2018 LMZ043-046-262100- /O.EXT.KIWX.GL.W.0015.000000T0000Z-181126T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1104 AM EST Mon Nov 26 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Northwest winds with gusts to 35 knot gales this afternoon. A small craft advisory will likely be issued once the gale warning has expired. * WAVES...10 to 14 feet occasionally to 18 feet today, then 6 to 10 feet tonight occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 24, 2:35 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 24, 2:35 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
235 PM EST Sat Nov 24 2018
.SYNOPSIS...
Issued at 209 PM EST Sat Nov 24 2018
Mostly cloudy skies will persist tonight through early Sunday.
Clouds will increase during the day Sunday, leading to rain and
snow Sunday night. By Monday morning, 1 to 3 inches of snow is
possible across northwest Indiana and southwest Michigan. It will
also be windy Sunday night into Monday with gusts up to 40 mph
possible. Much colder air then returns to the region with
several rounds of lake effect snow through Wednesday.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 209 PM EST Sat Nov 24 2018
Mild and breezy conditions will prevail through mid morning
Sunday. Surface low has formed over the Northern Rockies and all
eyes are on this system as it continues to strengthen. 12Z models
have initialized well with this feature, however concensus of final
track and trajectory of the feature beyond Sunday night are still
all over the place. Regardless boundary layer quickly saturates
during the day Sunday and clouds quickly overspread the region.
Not much instability...favoring more stratiform rain/drizzle
during the late afternoon. For this forecast period have used a
blend of the short range models and kept the low far enough south
to keep winds easterly, and expect that to suppress afternoon
heating. As the low shifts north into the Ohio River valley,
the forecast really becomes a challenge for Sunday night...
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 209 PM EST Sat Nov 24 2018
Depending on the preferred model, the forecast ranges from wicked
amounts of historically ridiculous snowfall amounts - to nothing
but rain for the area. Generally, the models all started taking
the track of the storm system further south and east than previous
models. Have opted to blend the forecast models while trying to
retain some of the previous forecaster inputs. Expect that as the
low tracks into Central and Northern Indiana after 00z, boundary
layer cooling will be significant and sufficient enough to cause a
rapid change from rain to snow. That being said, model soundings
would suggest that the snow ratios with the early changeover will
be below 10:1, possibly closer to 6:1. Also with well developed
ascent into the system do not anticipate much in the way of sleet
and no freezing rain.
With this in mind the snowfall amounts have been nudged upward
from previous forecast. It is still TOO early to go with a
particular headline/advisory, and will need to monitor for the
timing and intensity. Any deviation in the track and speed of the
system could result in a significant difference in the change over
from rain to snow and duration.
As the cold settles in, an extended period of lake effect will
kick in during the rest of the week ahead. Additionally another
shortwave system will dive across the northern Plains and into the Great
Lakes Region and could be enough to trigger more organized lake
effect snow midweek.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1226 PM EST Sat Nov 24 2018
Both TAF sites at IFR at the start of the period as the back edge
of dz and br pushes eastward. Upstream obs indicate mvfr flight
conditions should overtake the area by mid afternoon and improving
to VFR late this evening into the overnight. Winds subside this
evening leading to a potential for fog just before sunrise before
winds increase ahead of the next system on Sunday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Sunday evening through Monday morning for LMZ043-
046.
&&
SYNOPSIS...Lewis
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...Heidelberger
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 24, 5:21 AM EST, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 521 AM EST Sat Nov 24 2018 INZ003>008-012>016-MIZ077>081-251030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale- 521 AM EST Sat Nov 24 2018 /421 AM CST Sat Nov 24 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. 1 to 3 inches of snow is possible Sunday night and this will likely impact the Monday morning commute. However...confidence in exact amounts, timing, and locations remains low at this time. Winds may gust up to 40 mph Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-251030- De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 521 AM EST Sat Nov 24 2018 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Light snow is possible late Sunday night and this may impact the Monday morning commute. However...confidence in exact amounts, timing, and locations remains low at this time. Winds may gust up to 35 mph Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-251030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 521 AM EST Sat Nov 24 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. 35 to 40 knot gales are possible Sunday night into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:26 AM EST | Gale Watch | IWX | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.